Flash Flood, Richland
- When
- March 9, 7:10 PM CST to 9:00 PM CST
- Where
- Richland County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.717, -88.083
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 9, 3:26 PM CST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 326 PM CST THU MAR 9 2006 ...FLOOD WATCH CONTINUES THIS EVENING FOR EASTERN ILLINOIS... .DISCUSSION... GFS HAS THE BEST CONSISTENCY AND HANDLE ON THE CURRENT SITUATION. CANADIAN GLOBAL AND ECMWF ALSO LEND CREDENCE TO THE GFS SOLUTION. WILL USE GFS FOR DETAILS. SFC LOW OVER MISSOURI IS DEEPENING AS IT LIFTS NE INTO IL THIS AFTERNOON. PRESS FALLS OF 5MB/3HRS ALONG THE FRONTAL BOUNDARY TO THE NE OF THE LOW INDICATE THE LOW SHOULD PROGRESS INTO N INDIANA BY MIDNIGHT. THE LOW IS DEEPENING IN RESPONSE TO JET COUPLING AT H3, STRONG UPPER LEVEL DIVERGENCE IN CONCERT WITH AN H5 SHORTWAVE, AND A STRONG LOW LEVEL JET. SEVERE STORMS HAVE REMAIN SOUTH OF OUR AREA... BUT 3 TO 4 INCHES OF RAIN HAS PROMPTED FLASH FLOOD WARNINGS FOR 7 OF OUR SE ZONES. FF GUIDANCE WAS EXCEPTIONALLY LOW FOR THAT AREA... AND THE RAINFALL EXPECTED THROUGH THE EVENING WILL LIKELY CAUSE ADDITIONAL ROAD/STREET/DITCH FLOODING AS WELL AS RIVER FLOODING WHEN RUNOFF REACHES THE RIVERS/STREAMS. SHORT TERM....TONIGHT THROUGH SATURDAY NIGHT... A BREAK IN THE RAIN WILL CONTINUE FOR THE NW HALF OF OUR CWA UNTIL THE SURFACE LOW MOVES OVER OUR CWA AND PROVIDES ADDITIONAL LIFT THIS EVENING. RAINFALL IN THE TROWAL WILL AFFECT THE NW HALF...WHILE RAIN AND THUNDERSTORMS IN THE WARM SECTOR CONTINUE TO POUND ON THE SE ZONES. AN ADDITIONAL 1 INCH OF RAIN IS POSSIBLE IN THAT AREA AS STRONGER STORMS GENERATE THIS EVENING. DRY H7 FLOW WILL REACH THAT AREA HELPING DECREASE STABILITY. SHEAR WILL BE THE MAIN PLAYER FOR SEVERE STORMS...WITH CHANCES OF SEVERE HAIL ALSO POSSIBLE DUE TO THE FREEZING LEVEL AT 8100 FT /FROM OUR 18Z SOUNDING/. A FAR AS THE FORECAST DETAILS...WENT CATEGORICAL POPS SOUTHEAST OF THE LOW... WITH LIKELY POPS ALONG AND NW OF THE LOW TRACK. LEFT THE HEAVY RAIN WORDING IN THE ZONES...PRIMARILY IN THE FLOOD WATCH AREAS. WILL KEEP THE FLOOD WATCH UNTIL MIDNIGHT AS IS. PLENTY OF RAIN IS STILL EXPECTED IN THE WATCH AREA. A BREAK FROM PRECIP IS EXPECTED FRIDAY AS WEAK HIGH PRESSURE SLIDES BY TO OUR SE. RETURN FLOW BEHIND THE HIGH WILL PROVIDE A MOISTURE SOURCE FOR SATURDAY AS WARM FRONTOGENESIS OCCURS FROM NW TO SE ACROSS OUR CWA. THE PRECIP SHOULD BE SCATTERED IN NATURE...SO I WENT WITH 30 POPS IN THE MORNING AND 40S IN THE AFTERNOON, WHEN THE FRONT BECOMES TIGHTER. THE BEST CHANCES OF RAIN AND STORMS WILL COME ON SATURDAY NIGHT WHEN THE COLD FRONT REACHES OUR CWA. SPC HAS US IN THE DAY 3 SLIGHT RISK FOR SEVERE AHEAD OF THE FRONT. THEREFORE... I INCREASED THE POPS TO 70S IN OUR SE AREA...WHERE THE FRONT WILL BE THE MOST ACTIVE. LONG TERM...SUNDAY THROUGH THURSDAY... A MORE POTENT STORM SYSTEM IS ON TAP FOR SUNDAY NIGHT...AS A STRONG H3 JET AND H5 SHORTWAVE SPIN UP A SURFACE LOW IN THE LEE OF THE ROCKIES ON SUNDAY. THE LOW WILL EJECT ACROSS THE MID MISSISSIPPI VALLEY DURING THE AFTERNOON. AS IT DOES...THE WARM FRONT WILL LIFT NORTH INTO OUR CWA...ALLOWING A SURGE OF MOISTURE OF LIFT INTO OUR CWA. SUNDAY SHOULD BE PRIMARILY DRY. SUNDAY NIGHT WILL BE THE FOCUS FOR STORMS AND WIDESPREAD RAINS ACROSS OUR CWA... AS SECONDARY CYCLOGENESIS OCCURS OVER OUR CWA ALONG THE WARM FRONT. THIS LOW COULD PRODUCE ANOTHER 0.5 TO 1 INCH OF RAIN, POSSIBLY FUELING ADDITIONAL RIVER AND ROAD FLOODING IN OUR SE ZONES. LINGERING RAIN WILL BE POSSIBLE ON MONDAY AND MONDAY NIGHT...AS LOW LEVEL MOISTURE REMAIN ACROSS IL BEHIND THE LOW. COLDER AIR WILL FILTER SOUTH BEHIND THIS LOW...BRINGING THE CHANCE OF SNOW FROM MIDNIGHT MONDAY NIGHT TO MIDDAY ON TUESDAY. A DUSTING OF SNOW WILL BE POSSIBLE IN NARROW BANDS...BUT ANY ACCUMULATION SHOULD REMAIN LESS THAN AN INCH. ANOTHER LOW PASSING BY JUST TO OUR N ON WED NIGHT MIGHT CAUSE A FEW SHOWERS TO DEVELOP. THEN A WARM FRONT TO OUR SOUTH ON THURSDAY MIGHT BRING A FEW SHOWERS AS WELL. CONFIDENCE IS LOW ON THE TRACKS OF THESE FEATURES...SO I LEFT IT OUT OF THE FORECAST FOR NOW. GUIDANCE GENERALLY FOLLOWED IN THE SHORT TERM...THEN I UNDERCUT GUIDANCE AFTER THE AIRMASS CHANGE ON MONDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MIDNIGHT TONIGHT FOR SE IL...SOUTHEAST OF A LINE FROM SHELBY TO CHAMPAIGN COUNTIES. && SHIMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CST THU MAR 9 2006 ILZ027>031-036>038-040>043-047>053-101200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON- 1115 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...AS LOW PRESSURE TRACKS ACROSS CENTRAL ILLINOIS. A FEW OF THE STORMS MAY BE SEVERE...ESPECIALLY ACROSS LOCATIONS EAST OF THE ILLINOIS RIVER. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL...THOUGH DAMAGING WIND GUSTS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SERIES OF WEATHER DISTURBANCES WILL LIFT INTO THE REGION THROUGH MONDAY. THESE DISTURBANCES WILL BRING A PERIODIC RISK OF THUNDERSTORMS ALONG WITH THEM...THOUGH A BREAK IS EXPECTED FOR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...PRIMARILY BETWEEN 3 AND 8 PM. ILZ044>046-054>057-061>063-066>068-071>073-101200- PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1115 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...AS LOW PRESSURE TRACKS ACROSS CENTRAL ILLINOIS. A FEW OF THE STORMS MAY BE SEVERE...WITH THE MAIN SEVERE WEATHER THREAT BEING LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...THE RAINFALL WILL BE HEAVY AT TIMES...POSSIBLY LEADING TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SERIES OF WEATHER DISTURBANCES WILL LIFT INTO THE REGION THROUGH MONDAY. THESE DISTURBANCES WILL BRING A PERIODIC RISK OF THUNDERSTORMS ALONG WITH THEM...THOUGH A BREAK IS EXPECTED FOR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...PRIMARILY BETWEEN 3 AND 8 PM. BARNES
The Evansville,IN radar (KVWX), 60 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493518.